zbMATH — the first resource for mathematics

An elementary proof of the Adelson-Panjer recursion formula. (English) Zbl 0657.62122
We present a new proof of the Adelson-Panjer recursion formula for computing discrete compound Poisson densities. It uses only elementary probability theory and elementary arithmetic.

62P05 Applications of statistics to actuarial sciences and financial mathematics
65C30 Numerical solutions to stochastic differential and integral equations
Full Text: DOI
[1] Adelson, R.M., Compound Poisson distributions, Operations research quarterly, 17, 73-75, (1966)
[2] Gerber, H.U., Introduction to the mathematical theory of risk, (1980), The Huebner Foundation Philadelphia, PA
[3] Panjer, H.H., Recursive evaluation of a family of compound distributions, ASTIN bulletin, 12, 22-26, (1981)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.